Alert archive / Wisconsin / Frost Advisories in 2009
Frost Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 29, 2009, 4:02 AM CDT for 8 counties in Iowa; 7 counties in Minnesota; 13 counties in Wisconsin. It took effect at Sep 30, 2009, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 4:02 AM CDT (09:02 UTC)
- In effect from
- Sep 30, 2009, 12:00 AM CDT
- Expired
- Sep 30, 2009, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 290902 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 402 AM CDT TUE SEP 29 2009 ...WIDESPREAD FROST EXPECTED TONIGHT... .HIGH PRESSURE OVER THE PLAINS WILL SETTLE ACROSS THE AREA TONIGHT. THE RESULTANT CLEAR SKIES AND LIGHT WINDS WILL ENABLE WIDESPREAD FROST FORMATION AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S BY WEDNESDAY MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291715- /O.NEW.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 402 AM CDT TUE SEP 29 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN WIDESPREAD FROST FORMATION. OVERNIGHT LOWS WILL DROP INTO THE LOWER AND MIDDLE 30S...WITH SOME UPPER 20S POSSIBLE IN SOME AREAS TO THE NORTH OF INTERSTATE 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RABERDING WEATHER.GOV/LACROSSE
5 follow-up statements
000 WWUS73 KARX 291628 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1128 AM CDT TUE SEP 29 2009 ...WIDESPREAD FROST EXPECTED TONIGHT... .HIGH PRESSURE OVER THE PLAINS WILL CONTINUE TO BUILD EAST THIS AFTERNOON AND SETTLE ACROSS THE AREA TONIGHT. THE CLOUDS OVER MUCH OF THE AREA WILL SLOWLY DECREASE THIS AFTERNOON AND EARLY THIS EVENING AS THE HIGH BUILDS IN. WITH CLEAR SKIES AND LIGHT WINDS TONIGHT...AND TEMPERATURES HELD DOWN BY THE CLOUDS TODAY... WIDESPREAD FROST FORMATION IS EXPECTED LATE TONIGHT INTO WEDNESDAY MORNING AS LOWS DROP INTO THE LOWER AND MIDDLE 30S. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-300030- /O.CON.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1128 AM CDT TUE SEP 29 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN WIDESPREAD FROST FORMATION. OVERNIGHT LOWS WILL DROP INTO THE LOWER AND MIDDLE 30S...WITH SOME UPPER 20S POSSIBLE IN SOME AREAS TO THE NORTH OF INTERSTATE 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RRS WEATHER.GOV/LACROSSE
000 WWUS73 KARX 292010 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT TUE SEP 29 2009 ...PATCHY TO WIDESPREAD FROST EXPECTED TONIGHT... .HIGH PRESSURE OVER THE PLAINS WILL CONTINUE TO BUILD EAST THROUGH THIS EVENING AND SETTLE ACROSS THE AREA TONIGHT. THE CLOUDS OVER MUCH OF THE AREA WILL CONTINUE TO SLOWLY DECREASE THROUGH THIS EVENING AS THE HIGH BUILDS IN. WITH CLEAR SKIES AND LIGHT WINDS TONIGHT...AND TEMPERATURES HELD DOWN BY THE CLOUDS TODAY... PATCHY TO WIDESPREAD FROST FORMATION IS EXPECTED LATE TONIGHT INTO WEDNESDAY MORNING AS LOWS DROP INTO THE UPPER 20S TO MIDDLE 30S. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-300415- /O.CON.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 310 PM CDT TUE SEP 29 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN PATCHY TO WIDE- SPREAD FROST FORMATION. OVERNIGHT LOWS WILL DROP INTO THE LOWER AND MIDDLE 30S FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER...WHERE PATCHY FROST IS EXPECTED. SOME LOWS IN THE UPPER 20S ARE POSSIBLE IN AREAS ALONG AND NORTHEAST OF INTERSTATE 94...WHERE FROST WILL BE THE MOST WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RRS WEATHER.GOV/LACROSSE
000 WWUS73 KARX 300158 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 858 PM CDT TUE SEP 29 2009 ...PATCHY TO WIDESPREAD FROST EXPECTED LATE TONIGHT... .AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT...THE CLOUDS WILL DECREASE ACROSS WESTERN WISCONSIN... SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. WITH GENERALLY CLEAR SKIES AND LIGHT WINDS EXPECTED MUCH OF THE OVERNIGHT...PATCHY TO WIDESPREAD FROST IS EXPECTED TO DEVELOP ACROSS THE AREA. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301000- /O.CON.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 858 PM CDT TUE SEP 29 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. GENERALLY CLEAR SKIES AND LIGHT WINDS WILL MAKE IT CONDUCIVE FOR PATCHY TO WIDESPREAD FROST TO DEVELOP ACROSS THE AREA LATE TONIGHT AND WEDNESDAY MORNING. AT THIS TIME...IT LOOKS LIKE THE MOST WIDESPREAD FROST SHOULD BE FOUND IN NORTH CENTRAL AND CENTRAL WISCONSIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE WEATHER.GOV/LACROSSE
000 WWUS73 KARX 300854 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 354 AM CDT WED SEP 30 2009 ...PATCHY TO WIDESPREAD FROST THIS MORNING... .HIGH PRESSURE OVERHEAD...ALONG WITH LIGHT WINDS AND CLEAR SKIES WAS RESULTING IN WIDESPREAD FROST THIS MORNING. A FEW LOCATIONS HAVE SEEN TEMPERATURES DIP INTO THE UPPER 20S ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN...WITH MOST LOCATIONS IN THE LOWER TO MIDDLE 30S. IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-055-061- 301000- /O.CAN.KARX.FR.Y.0002.000000T0000Z-090930T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-MOWER-FILLMORE-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...AUSTIN...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 354 AM CDT WED SEP 30 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE FROST ADVISORY. CLOUDS HAVE KEPT TEMPERATURES UP OVERNIGHT. THESE CLOUDS WILL PREVENT WIDESPREAD FROST FORMATION THIS MORNING AND THUS THE FROST ADVISORY IS BEING CANCELLED. $$ MNZ079-088-096-WIZ017-029-032>034-041>044-053-301300- /O.CON.KARX.FR.Y.0002.000000T0000Z-090930T1300Z/ WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 354 AM CDT WED SEP 30 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. GENERALLY CLEAR SKIES AND LIGHT WINDS HAVE MADE IT CONDUCIVE FOR PATCHY TO WIDESPREAD FROST ACROSS THE AREA THIS MORNING. THE MOST WIDESPREAD FROST IS OCCURRING GENERALLY IN AREAS TO THE NORTH OF A WABASHA MINNESOTA...TO LA CROSSE...TO VIROQUA LINE...WHERE SKIES HAVE BEEN CLEAR MOST OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RABERDING WEATHER.GOV/LACROSSE
000 WWUS73 KARX 301257 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 757 AM CDT WED SEP 30 2009 ...FROST ADVISORY ALLOWED TO EXPIRE... .TEMPERATURES WILL WARM QUICKLY THIS MORNING UNDER SUNNY SKIES. MNZ079-088-096-WIZ017-029-032>034-041>044-053-301400- /O.EXP.KARX.FR.Y.0002.000000T0000Z-090930T1300Z/ WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 757 AM CDT WED SEP 30 2009 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES WILL WARM QUICKLY THIS MORNING UNDER MOSTLY SUNNY SKIES. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. $$ RABERDING WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 28, 7:05 PM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Sep 28, 7:05 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 705 PM CDT MON SEP 28 2009 .UPDATE... THE STRONG AREA OF LOW PRESSURE OVER LAKE HURON WILL CONTINUE TO MOVE SLOWLY AWAY FROM THE REGION THROUGH THE NIGHT. THIS WILL ALLOW THE NORTHWEST WIND TO CONTINUE TO SLOWLY DECREASE. BOTH SUSTAINED AND GUSTS HAVE ALREADY DROPPED BELOW ADVISORY CRITERIA ALTHOUGH THERE COULD STILL BE A FEW GUSTS TO AROUND 35 MPH EARLY THIS EVENING. 04 && .PREV DISCUSSION... /ISSUED 344 PM CDT MON SEP 28 2009/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT THROUGH THE NEXT SEVEN DAYS...DIMINISHING WINDS OVERNIGHT... FROST/FREEZE ON WEDNESDAY MORNING...AND RAIN FOR WEEKS END WERE THE FOCUS OF THIS FORECAST. WIDESPREAD FROST WITH AREAS OF FREEZE ALONG AND NORTHEAST OF I-94 APPEAR LIKELY FOR WED MORNING. DEEP LOW PRESSURE AREA CENTERED OVER THE EASTERN GREAT LAKES THIS AFTERNOON. THE SURFACE ANALYSIS AT 19Z SHOWS TROUGH ROTATING SOUTHWARD FROM KMSP-S OF KGRB AND REGIONAL RADARS SHOWING MOST CONCENTRATED AREA OF SHOWERS ALONG THAT BOUNDARY MOVING RAPIDLY SOUTH. MORE SHOWERS ARE UPSTREAM OVER NORTHERN WISCONSIN AND HAVE A TARGET ON CENTRAL WI FOR THE LATE AFTERNOON AND EARLY EVENING. GOES VISIBLE LOOPS SHOWING WIDESPREAD CLOUDS BUT A PRONOUNCED DRYING WORKING INTO NRN MN THAT COULD AFFECT THE AREA TONIGHT. THIS IS NOT ACCOUNTED FOR IN FORECAST. PROFILER/VWP WINDS AT 850MB STILL SHOWING 40-45KTS THOUGH THE REGION AND GUSTS TO 40 TO 48 MPH HAVE OCCURRED IN LAST FEW HOURS. GOES WATER VAPOR LOOPS SHOWING END OF WEEK SYSTEM OFF THE OR/WA COAST WITH OPEN CELLULAR CONVECTION AND POTENT ASPECTS VIA SATELLITE. NCEP MODELS ARE IN GENERALLY VERY GOOD AGREEMENT ON THE OUTCOME THROUGH THE PERIOD. THE SYNOPTIC PATTERN IS WELL AGREED ON WITH ONLY MINOR DIFFERENCE NOTED...AND MOST OF THESE HAVE LITTLE IMPACT TO THE SENSIBLE WEATHER OUTCOME. GOES WATER VAPOR SHOWING THE UPPER TROPOSPHERIC SHORTWAVE TROUGH ASSOCIATED WITH SURFACE TROUGH ENERGY NOW ROTATING AROUND MASSIVE GREAT LAKES TROUGH ACROSS NRN MI. ONCE THIS SHORTWAVE ROTATES SOUTHEAST AROUND THE LARGE SCALE LOW...PRESSURE GRADIENT WILL BEING TO RELAX AS LOW SHIFTS EAST. THROUGH THE EARLY EVENING... INSOLATION AND STEEP LOW-LEVEL LAPSE RATES WILL CONTINUE TO ENHANCE MIXING AND WIND GUSTS...ALONG WITH SHOWERS...ESPECIALLY ALONG TROUGH AXIS CONVERGENCE AT THE SURFACE. THIS SHOULD ALL COLLAPSE THROUGH THE EVENING AND WINDS WILL BEGIN TO WEAKEN AS GRADIENT ALSO STARTS TO RELAX AFTER MIDNIGHT. GUSTS COULD STILL BE NEAR ADVISORY CATEGORY UNTIL EARLY EVENING PER PROFILERS AND MIXING...THUS WILL ALLOW ADVISORY TO CONTINUE THROUGH 7 PM. OVERNIGHT WILL STILL BE BREEZY BUT CONDITIONS WILL BE ON SLOW IMPROVE. NEXT SIGNIFICANT WEATHER IS A DEEP TROPOSPHERIC RIDGE BUILDING IN FOR WEDNESDAY NIGHT WITH CLEAR SKIES...AND VERY LIGHT WINDS FOR MANY HOURS. THIS SCENARIO IS AGREED ON BY BOTH THE LATEST TWO RUNS OF THE GFS AND NAM WRF...AND ALSO THE ECMWF. MOS GUIDANCE TOOK A SMALL STEP COOLER AS WELL. THUS...PREVIOUS SHIFT THINKING OF WIDESPREAD FROST AWAY FROM MISSISSIPPI RIVER IS WELL ON TRACK AND HAVE NOT CHANGED THIS. HOWEVER...BELIEVE NORTHEAST OF I-94 WILL EXPERIENCE MORE WIDESPREAD FREEZING CONDITIONS. HAVE COORDINATED HOLDING OFF ON A FREEZE WATCH FOR WED MORNING WITH MPX/GRB BASED ON WIND ADVISORY BEING OUT BUT IT APPEARS A WARNING OR WATCH WILL BE NEEDED. VIGOROUS SHORTWAVE TROUGH NOW DIGGING INTO WEST COAST WILL EJECT INTO THE PLAINS THURSDAY WITH A STRONG SOUTHERLY GULF MOISTURE FLOW. OPEN GULF OF MEXICO WILL DRAW GREATER THAN 12C DEWPOINT AIR INTO SHORTWAVE FORCING WITH 40-50 KTS LOW-LEVEL JET FLOW. STRONG LOW-LEVEL RIDGING OVER WISCONSIN /850MB DEWPOINTS NEAR -25C/ WILL BATTLE SOME OF THE FRONTOGENESIS AND NORTHEAST MOVEMENT OF THE RAIN WEDNESDAY NIGHT BUT WITH TIME...PROGRESSIVE PATTERN WILL DRAW A WELL-FORMED RAIN BAND INTO THE FORECAST AREA. THESE RAIN BANDS ARE FAIRLY PREDICTABLE AND THE NCEP MODELS ARE IN VERY GOOD AGREEMENT ON THIS RAIN EVENT OCCURRING. 28.09Z SREF IS TOO...BUT HAS 10 OF 21 MEMBERS BRINGING RAIN INTO THE WESTERN AREA LATE WEDNESDAY NIGHT. CURRENT FORECAST AND DETERMINISTIC MODELS RUNS BRING THE RAIN IN THURSDAY FOR THE WESTERN AREA...BUT THIS MAY NEED TO BE BACKED INTO WED NIGHT PERIOD /FORECAST HAS 20 PERCENT CHANCES IN WEST/. OVERALL...HAVE INCREASED RAIN CHANCES THURSDAY THROUGH FRIDAY AS RAIN BAND SHIFTS INTO AREA. NOT TOO EXCITED ABOUT THUNDER BUT IT IS POSSIBLE EARLY IN EVENT... BEFORE INSTABILITY IS DIMINISHED...THU AND THU NIGHT. LONG TERM...FRIDAY THROUGH MONDAY LARGE SCALE SHIFT IS UNDERWAY TO PROMOTE A LARGE SCALE RIDGE OVER THE WESTERN U.S. AND A NEAR BLOCKING PATTERN ACROSS THE ERN PACIFIC AS A HIGHER AMPLITUDE RIDGE FORMS SOUTH OF ALASKA. AMAZINGLY...THE LATEST MODEL GUIDANCE FROM THE CANADIAN/ECMWF/AND NCEP GFS ALL ARE IN GOOD AGREEMENT ON THE DEEP LOW CONTINUING TO AFFECT THE REGION THROUGH THE WEEKEND. HOWEVER...THERE CONTINUES TO BE SPREAD ON THE SOLUTIONS FOR HOW LONG THIS UPPER LEVEL SYSTEM WILL AFFECT THE REGION WITH THE GFS SOLUTIONS MOST AGGRESSIVE ON SHIFTING IT NORTHEAST...WHILE THE 28.00 AND 28.12 ECMWF REMAIN VERY CONSISTENT IN A FURTHER SOUTH SOLUTION...WITH THE FORECAST AREA IN A DEFORMATION REGION...THROUGH SATURDAY MORNING. HOWEVER...THE 28.12Z ECMWF HAS SHIFTED TOWARD A MORE PROGRESSIVE SOLUTION /LIKE THE GFS SUGGESTS/ OF MOVING THE LOW NORTHEAST AS THE NEXT WRN SHORTWAVE TROUGH DIGS IN TO THE LONGWAVE. A RIDGE IS MORE PREFERRED OVER THE SERN U.S. WHEN DEEP WRN TROUGHING OCCURS WHICH FAVORS A MORE NORTHERN SOLUTION TO THE LOW...BUT TIMING OF THE WRN SHORTWAVE DIGGING IN CONTROLS THE SPEED OF THE GREAT LAKES LOW EJECTING. OVERALL...CONSENSUS THROUGH SATURDAY IS GOOD ON COOL AND SHOWERY. SUNDAY AD MONDAY COULD BE MORE OR LESS SHOWERY THAN CURRENT FORECAST BUT HAVE CONTINUED ON MORE PESSIMISTIC TRACK OF SLOW LOW EJECTION INTO CANADA. MAIN IDEA IS THAT RAIN CHANCES SLOWLY DIMINISH AS WEEKEND PROGRESSES. AVIATION... MAIN CONCERNS FOR LATE THIS AFTERNOON THROUGH TUESDAY MORNING WILL BE CENTERED ON WINDS AND CLOUD COVER. WEATHER MAP THIS AFTERNOON HAD A DEEP AREA OF LOW PRESSURE OVER LAKE HURON. PRESSURE GRADIENT ON THE BACKSIDE OF THIS LOW WAS PRODUCING NORTHWEST WINDS OF 20-30 KT WITH GUSTS REACHING AS HIGH AS 40-45KT. SATELLITE/SURFACE OBSERVATIONS SHOWING A VAST EXPANSE OF STRATOCUMULUS WITH VFR/MVFR CEILINGS ROTATING ACROSS THE AREA INCLUDING THE KRST/KLSE TAF SITES. RADAR WAS ALSO SHOWING POCKETS OF LIGHT RAIN MAINLY NORTHEAST OF THE MISSISSIPPI RIVER ALONG/AHEAD OF A MID-LEVEL TROUGH ASSOCIATED WITH THE MAIN LOW. THIS LOW WILL BE MOVING SLOWLY INTO THE EASTERN GREAT LAKES REGION TONIGHT THROUGH TUESDAY MORNING WHILE A RIDGE OF HIGH PRESSURE WORKS IN FROM THE PLAINS STATES. AS A RESULT...EXPECT WINDS TO SUBSIDE TONIGHT. HOWEVER...PLENTY OF LOW LEVEL MOISTURE WILL BE ROTATING AROUND THE LOW AND THIS WILL KEEP VFR/MVFR BASED STRATOCUMULUS ENTRENCHED OVER THE AREA INCLUDING THE KRST/KLSE TAF SITES TONIGHT. FOR THE TAFS...WILL CARRY BROKEN/MVFR CLOUD COVER THROUGH 29.11Z AT KRST AND TIL 29.15Z AT KLSE...THEN SCATTERING OUT WITH SUBSIDENCE OVERTAKING THE AREA AS HIGH PRESSURE RIDGE BUILDS IN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BAUMGARDT AVIATION...SCHMIDT
Hazardous weather outlook, Sep 28, 7:11 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 711 PM CDT MON SEP 28 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-291100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 711 PM CDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT WILL AFFECT THE AREA FROM WEDNESDAY NIGHT THROUGH FRIDAY...AND COULD TRIGGER ISOLATED THUNDERSTORMS. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... REPORTS OF PEAK WIND GUSTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
Nearby
Frost Advisories in Wisconsin, 2009Frost Advisories in Iowa, 2009Frost Advisories in Minnesota, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.